Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds.
Aug 20, 2010

Hello Dr. I have a question. I am a 28 year old man. Who has been undetectable for over a year now. My doctor is now seeing a increase in the volume with some in my liver and may put me on new meds. I take a tripla. Will this effect me in any way. and create a problem for me with the meds and cause a resistance. Also I noticed when taking the atripla it says to take on an empty stomach is it okay to eat before or even after it . Sometimes i just be hungry. lol. Please let me know.

Response from Dr. McGowan

Hi,

Just want to be sure...your viral load is undetectable, but there is an increase in your liver function tests? That indeed may prompt a switch in treatment. If it is actually and increase in viral load then make sure that your doctor has tested the virus to make certain that Atripla would still be active.

Atripla could be taken with food, that will not in any way weaken it against HIV. The reason we recommend taking it without food is because the blood levels of one of the 3 meds inside Atripla (the efavirenz) goes up with food. Higher blood levels may cause symptoms such as bad dreams, dizziness and insomnia. That being said I have patients who take it with food and feel fine. You can see for yourself how you feel.

Joe



Previous
looking for a doctor in Bangkok
Next
Possible undiagnosed thrush and Amoxicillin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement